MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE; SYRINGE AND NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE; SYRINGE AND NEEDLE
Catalog Number 305273
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd integra¿ syringe with detachable needle there was an issue with spring failure.When the needle retracted, the spring did not retract into the plunger.Instead, it curled up in the syringe, between the hub and plunger.Could not see the needle in the syringe, or anywhere so the patient was given a x-ray to determine if it was lodged in the patient.It was negative and the needle was found in the plunger of the syringe.
 
Additional Manufacturer Narrative
No samples from the reported malfunctioning syringe were received.According to the complaint description and clarification from the customer and the sales representative, the product in question performed as designed and as intended.The needle was found in the plunger of the syringe as that is the place it retracts into by design.34 samples in 1 box from batch #7271531 (p/n 305273) were received.All samples were sealed packaged syringes.No visual defects were observed on the returned samples.The representative samples were all tested for needle retraction.All 34 syringes passed their needles retracted correctly.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.The integra syringe product in the complaint description functioned as designed by retracting the needle into the barrel.The needle retraction is not a defect, but a feature of the product.The syringe is not intended to be taken apart after activation.Detaching the hub would expose the spring and the metal cutter, which are part of the retraction mechanism.It is unsafe to do so, it would then be difficult and unsafe to reattach the hub, the spring and the barrel and would lead to the condition described in the complaint.No issues found in the returned representative samples.The reported defect was not confirmed and no corrective actions are necessary.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported with the use of the bd integra syringe with detachable needle there was an issue with spring failure.When the needle retracted, the spring did not retract into the plunger.Instead, it curled up in the syringe, between the hub and plunger.Could not see the needle in the syringe, or anywhere so the patient was given a x-ray to determine if it was lodged in the patient.It was negative and the needle was found in the plunger of the syringe.
 
Additional Manufacturer Narrative
Due to an it issue beginning on (b)(6) 2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other; device single use?: no; device returned to manufacturer: no.
 
Event or Problem Description

Brand Name
BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
SYRINGE AND NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7794931
Report Number1213809-2018-00533
Device Sequence Number16407188
Product Code MEG
UDI-Device Identifier00382903052738
UDI-Public00382903052738
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Catalogue Number305273
Device Lot Number7271531
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer07/25/2018
07/25/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date08/22/2018
09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;